Monatshefte für Mathematik

, Volume 166, Issue 3–4, pp 361–370 | Cite as

An algebraic approach to manifold-valued generalized functions

  • Annegret BurtscherEmail author


We discuss the nature of structure-preserving maps of varies function algebras. In particular, we identify isomorphisms between special Colombeau algebras on manifolds with invertible manifold-valued generalized functions in the case of smooth parametrization. As a consequence, and to underline the consistency and validity of this approach, we see that this generalized version on algebra isomorphisms in turn implies the classical result on algebras of smooth functions.


Nonlinear generalized functions Special Colombeau algebras Algebra homomorphisms Smooth functions Diffeomorphisms 

Mathematics Subject Classification (2000)

46F30 46E25 46T30 54C40 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abraham R., Marsden J.E., Ratiu T.: Manifolds, tensor analysis, and application. In: Applied Mathematical Sciences 75, 2nd ed. Springer-Verlag, New York (1988)CrossRefGoogle Scholar
  2. 2.
    Aragona J., Juriaans S.O., Oliveira O.R.B., Scarpalezos D.: Algebraic and geometric theory of the topological ring of Colombeau generalized functions. Proc. Edinb. Math. Soc. (2) 51, 545–564 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Burtscher, A.: Isomorphisms of algebras of smooth and generalized functions. Diploma’s thesis, Universität Wien. (2009)
  4. 4.
    Colombeau J.F.: New generalized functions and multiplication of distributions. North-Holland Mathematics Studies 84, North-Holland Publishing Co., Amsterdam (1984)zbMATHGoogle Scholar
  5. 5.
    Colombeau J.F.: Elementary introduction to new generalized functions. North-Holland Mathematics Studies 113, North-Holland Publishing Co., Amsterdam (1985)zbMATHGoogle Scholar
  6. 6.
    Grabowski J.: Isomorphisms of algebras of smooth functions revisited. Arch. Math. (Basel) 85, 190–196 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Grosser M., Kunzinger M., Oberguggenberger M., Steinbauer R.: Geometric theory of generalized functions with applications to general relativity. Mathematics and its Applications, vol. 537. Kluwer Academic Publishers, Dordrecht (2001)Google Scholar
  8. 8.
    Higson N., Roe J.: Analytic K-homology. Oxford Science Publications, Oxford University Press, Oxford (2000)Google Scholar
  9. 9.
    Hirsch M.W.: Differential topology. Graduate Texts in Mathematics 33. Springer-Verlag, New York (1976)Google Scholar
  10. 10.
    Kriegl A., Michor P.W.: The convenient setting of global analysis. Mathematical Surveys and Monographs 53. American Mathematical Society, Providence (1997)Google Scholar
  11. 11.
    Kunzinger M.: Generalized functions valued in a smooth manifold. Monatsh. Math. 137, 31–49 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Kunzinger M., Steinbauer R.: Foundations of a nonlinear distributional geometry. Acta Appl. Math. 71, 179–206 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Kunzinger M., Steinbauer R.: Generalized pseudo-Riemannian geometry. Trans. Amer. Math. Soc. 354, 4179–4199 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Kunzinger M., Steinbauer R., Vickers J.A.: Intrinsic characterization of manifold-valued generalized functions. Proc. London Math. Soc. (3) 87, 451–470 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Kunzinger M., Steinbauer R., Vickers J.A.: Sheaves of nonlinear generalized functions and manifold-valued distributions. Trans. Amer. Math. Soc. 361, 5177–5192 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Milnor, J.W., Stasheff, J.D.: Characteristic classes. Ann. Math. Stud. 76, Princeton (1974)Google Scholar
  17. 17.
    Mrčun J.: On isomorphisms of algebras of smooth functions. Proc. Amer. Math. Soc. 133, 3109–3113 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Nigsch, E.: Colombeau generalized functions on manifolds. Diploma’s thesis, Technische Universität Wien. (2006)
  19. 19.
    Schwartz L.: Sur l’impossibilité de la multiplication des distributions. C. R. Acad. Sci. Paris 239, 847–848 (1954)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Vernaeve H.: Isomorphisms of algebras of generalized functions. Monatsh. Math. 162, 225–237 (2011)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Faculty of MathematicsUniversity of ViennaViennaAustria

Personalised recommendations